Need some help...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

marbor
New Member


Date Joined Jul 2007
Total Posts : 2
   Posted 7/18/2007 4:37 PM (GMT -6)   

Hi All,

 

I am new to the forums and I am posting to seek advice from people who may have suffered or lived what I am experiencing right now.

 

I am a 42 year old male, smoker, no other bad habits with a decent diet.

 

Listed below are my symptoms:

 

Pain near the entrance of my stomach and under my left rib

Bad Chest Pain from shoulder to shoulder

General Muscle weakness and pain, altering locations (ex. Back, legs, arms, etc)

Extreme fatigue, no matter how much sleep I get

Indigestion

Bloating

 

The symptoms I described above are daily, 24/7 no relief.

 

I have had just about ever test and blood test possible with all positive results, on paper I am perfectly health, with the exception of a little high cholesterol.

 

After all the battery of test, they blamed it on stress. So for 2 years of my life I was on anti-depressants and still it made no difference. I swore that I would never take that medication again as to get off it was a nightmare.

 

I have been taking Nexium or equivalent (Losec, Prevacid, etc) for the last 10 years, without such a medication, I have unbearable reflux and acid problems.

 

I have been reading on the forums that such a medication as Nexium (or Equivalent) could cause the symptoms and pain I am feeling on a regular basis.

 

Am I wrong to assume this? Could the medication I am taking Nexium (or Equivalent) be making me experience these symptoms and make me this sick?

 

Second question, if this is the case, how can I get by without taking this medication due to my bad acid reflux problems?  Should I stop taking this medication and try to get by with a product such as Gaviscon or Malox to see if my symptoms stop?

 

Thanks to all those how take the time and read my story and respond.


Margdell
New Member


Date Joined Jul 2007
Total Posts : 11
   Posted 7/19/2007 1:33 AM (GMT -6)   

You are not alone. 

I have similar pain at where the esophagus meets the stomach and that pain radiates through to my back and up to my right shoulder.  Sometimes I get pains in other areas of my chest and back and I believe they are reflux related.  I've also been on Nexium or other similar PPIs for 10 years and without the PPIs, H2 blockers and gaviscon, I have unbearable reflux pain.  It is my personal belief that the acid suppression medicine over time causes the stomach environment to get out of balance -- we get acid relief but the remedy causes the digestive system to go out of wack over time.  Over the years while I have been on Nexium, I have developed IBS symptoms.  My stomach takes forever to process food and empty, causing more discomfort and more opportunity for reflux (lovely).  These problems have led to slow moving bowels and polyps in the colon.  I wrote on an earlier posting that I have recently sought the help of a certified clinical nutritionist to get my GI system back in balance with the right foods and supplements.  I hope that this leads to being able to reduce Nexium, Zantac and Gaviscon use (I use all three right now and still have pain). 

I was recently diagnosed with Barret's esophagus and the abnormal tissue is right at the junction of the stomach and esophagus -- where the pain is.   The Barret's developed in the last three years while I was under a lot of job and family stress.  I am 50 and in good shape - no vices other than chocolate which I had to give up. 

I am looking for answers too.  Especially to understand the very sharp and long-lasting pains that I often get in my gut. 


marbor
New Member


Date Joined Jul 2007
Total Posts : 2
   Posted 7/19/2007 5:42 PM (GMT -6)   
Thank-you for sharing you experience and I am sorry to hear that you are in pain also. In my case I can relate to the stomach problems, but I have a hard time understand the muscle weakness and the severe pain in my chest.

All the online research I have done over the past weeks and reading multiple stories on various forums. I am starting to believe that the muscle pain, extreme chest pains and overall fatigue has to be caused by long exposure to these types of medications.

This is why I posted in this community, to see if other people were experiencing similar symptoms. Not so much symptoms caused by acid reflux, but symptoms that we can all be sharing that don’t relate to acid reflux and possibly related or brought on by the medications we are taking.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 21, 2018 10:06 PM (GMT -6)
There are a total of 3,005,613 posts in 329,243 threads.
View Active Threads


Who's Online
This forum has 161786 registered members. Please welcome our newest member, Wildcat44444.
282 Guest(s), 4 Registered Member(s) are currently online.  Details
Wildcat44444, Kristin93, Healing98, noodlesnoodles